Good morning everyone, I am wondering if anyone on here is taking Baclofen . My doctor has just prescribed it for the muscle pain I am getting around my waist due to compression caused by the 6 vertebral fractures I had earlier this year and two and a half inches height loss. I have done a little research on Baclofen and saw that it can cause bone loss! Is this yet another case of being wrongly prescribed due to not being able to see a doctor face to face?
Baclofen: Good morning everyone, I am wondering... - Bone Health
Sorry to hear of the frctured you have sustained this year.
I understand the pain that they bring with them and the concerns round the different pain relief.
You are fortunate that you havean understanding GP as many people are not even offered help with their pain.
It took a long while and many fractures before a new GP to my practice took that part of my care in hand.
I really would not be concerned about the Baclofen and bone loss.
It is not a medication that your doctor would keep you on long term.
The problems with bone loss come with Intrathecal baclofen when given long term
(This is not going to effect you)
I have Diazapam for the same symtoms as yourself which is also in liquid form.
This is a huge bonus because unlike tablet forms of medication the dose can be adjusted to suit each individual.
Actually looking at your history of IBS problems it could help with those problems too.
Taken sensibly under the guidance of your doctor I would not have any worries around taking it.
I f you have not experienced taking any meds of this kind before I would suggest starting by taking your first dose very late in the day preferably at bedtime it will give you a good nights sleep and the chance to get yourself used to taking it.
Take care and I hope this helps you.
You seem to be wealth of knowledge on OP,do you have a medical background or is it your own research?It’s so helpful to come on here & learn about this terrible condition,so thanks.X
My Knowledge comes from almost 18 years of living with osteoporosis and having multiple fractures as a result of the osteoporosis.
In all these years I have had experience of almost all of the treatments for osteoporosis, and a number of different medications for the relief of pain both during and after fractures.
I have never taken or accepted treatment or meds without caution and over the years of extensive research have found that sometimes I have been able to educate certain doctors!!!
Thank you so much for your advice. I'm really grateful as I have been stressing about this. Just also wanted to ask if you think my abdomen swelling up like a balloon every day is related to tired skeletal muscles or could it be caused by compression of my colon aggravating my IBS. So sorry to hear about the long years you have been suffering with osteoporosis. Ann x
Sorry for not replying back yesterday ( turned out to be a bad day)
I hope the Baclofen helps you as I am sure it will.
I think it is a very natural thing to be apprehensive about the different medications given us, but they are there to help us when we really need them.
If you want to ask anything of my own experiences I am happy to share them.
I will reply to you about your stomach swelling on your other post as you have explained in more detail.x
Hello, decided to reply here as your post was on IBS forum and I am not a member.
I can relate to a lot of your stomach issues.
You mention how your stomach becomes swollen and hard and that you are on the Fod map diet.
Because of low body weight the Fod map diet is not suitable for myself but I have eliminated a good few things which are low calorie to help with the bloating ( certain fruits and vegetables.)
Have you ever been tested for lactose intolerance??
I think we who have IBS and fractures have drawn the short straw!!
With shortening of the spine through loss of height everything is squashed down, as a result of this our stomachs look so much bigger than they really are, add to that the bloating from IBS and we have a recipe for disaster.
As you will know it is so uncomfortable and what I have found is that the more weight I have lost the worse it actually looks.
I also have hyperinflated lungs so it does not leave much room for the colon or anything else I can now see and feel the intestines moving which is horrendous but I have been reassured that it is nothing to be worried about.
I have the same problem,read on here it’s from ribs rubbing on pelvis due to being bent from kyphosis.I must have lost several inches height too,scared to measure.I only have Fentanyl patches 12 mcg,topped up with Tramadol when pain very bad,it just keeps a lid on worst of it though have a lot I can put up with.Don’t like drugs,they all have side effects.I just masssage painful muscles in waist,use ibuleve on arms when bad.Perhaps ask doc re bone loss from med?
All meds come with side effects even Fentanyl patches and of course tramadol,but you use them,because to some degree they are helping you.
Have you ever looked at the list of side effects paracetomol come with!!
Everyones medical conditions and pain is unique to themselves.
The meds are there to help us when we need them, we have to try them for ourselves because only then can we judge what is best for us.
Living with pain can be extremely damaging to our lifes and mental health.
You’re absolutely correct with your final comment, Sunsandandsea the physio I saw for my sacral / low back pain was adamant I get sorted out with really good pain relief - easier said than done as I left one surgery over their lack of interest / care and wasn’t fully registered with my new place - anyway - even though I didn’t have a named GP my physio wrote to my new practice and said I needed good pain relief etc and he wrote again a couple of weeks later when the SIF and other nasties were found on the MRI scans he referred me for, so yes, proper pain relief is absolutely vital for exactly the reasons you give Sss.I’m on paracetamol (or I could take ibuprofen if I wanted to) at the moment mainly because everything else I was prescribed although it worked well, really upset my IBS.
I have five fractures in my vertebra and have tried several pain medications but hate taking them. I too rarely sit as my ribs are now so compressed and my stomach sticks out. I've lost three inches in height this past year. The pain at times is relentless. I have just started seeing a specialist scoliosis physio who is going to work with me to try and lengthen the space between my ribs and pelvis and improve my posture. I work with a surgeon and a pain specialist also. Its taken two years to find a good team though. I also have a norspan patch 10mg. I take nurofen and panadol and just try and get through each day the best I can. I hope you can find some relief for your pain and have a good team of medicos to help you. Take care.
Not what you're looking for?
You may also like...
take them, if a doctor wants to prescribe they should at least explain that they can cause serious...
was simply getting a bad press at the time due to some research (which was later found to be...
several compression fractures - but do not think I have brittle bones - but just this loss of...
parathyroid disease, which can cause severe bone loss. I am at a loss for words to describe how...
honest as the years after the menopause is when bone loss is excessive. Anyway, I am still...